There is evidence that gamma-amino-butyric acid type A (GABAA)-receptor modulating neuroactive steroids play a role in the pathophysiology of panic disorder. Antidepressant treatment has been suggested to stabilize the concentrations of neuroactive steroids. In this pilot study we investigated neuroactive steroid concentrations during GABAergic treatment, which might represent an alternative anxiolytic pharmacotherapeutic strategy. Neuroactive steroid concentrations were determined in 10 healthy subjects treated with tiagabine. To evaluate the anxiolytic effects of tiagabine a cholecystokinine-tetrapeptide (CCK-4) challenge was performed before and after treatment. Treatment with tiagabine led to a significant increase in 3α,5α-tetrahydrodeoxycorticosterone (3α,5α-THDOC) from 0.49 to 1.42 nmol/l (Z = -2.80, p = .005), which was significantly correlated with a decrease of panic symptoms in the CCK-4 challenge. Thus, it might be hypothesized that the anxiolytic effects of GABAergic treatment might in part be mediated by their influence on 3α,5α-THDOC concentrations. © 2009 Elsevier Ltd. All rights reserved.

Zwanzger P., E.D. (2009). Changes in CCK-4 induced panic after treatment with the GABA-reuptake inhibitor tiagabine are associated with an increase in 3α,5α-tetrahydrodeoxycorticosterone concentrations. PSYCHONEUROENDOCRINOLOGY, 34(10), 1586-1589.

Changes in CCK-4 induced panic after treatment with the GABA-reuptake inhibitor tiagabine are associated with an increase in 3α,5α-tetrahydrodeoxycorticosterone concentrations

ROMEO, ELENA;PASINI, AUGUSTO;
2009

Abstract

There is evidence that gamma-amino-butyric acid type A (GABAA)-receptor modulating neuroactive steroids play a role in the pathophysiology of panic disorder. Antidepressant treatment has been suggested to stabilize the concentrations of neuroactive steroids. In this pilot study we investigated neuroactive steroid concentrations during GABAergic treatment, which might represent an alternative anxiolytic pharmacotherapeutic strategy. Neuroactive steroid concentrations were determined in 10 healthy subjects treated with tiagabine. To evaluate the anxiolytic effects of tiagabine a cholecystokinine-tetrapeptide (CCK-4) challenge was performed before and after treatment. Treatment with tiagabine led to a significant increase in 3α,5α-tetrahydrodeoxycorticosterone (3α,5α-THDOC) from 0.49 to 1.42 nmol/l (Z = -2.80, p = .005), which was significantly correlated with a decrease of panic symptoms in the CCK-4 challenge. Thus, it might be hypothesized that the anxiolytic effects of GABAergic treatment might in part be mediated by their influence on 3α,5α-THDOC concentrations. © 2009 Elsevier Ltd. All rights reserved.
Pubblicato
Rilevanza internazionale
Articolo
Sì, ma tipo non specificato
Settore MED/38 - Pediatria Generale e Specialistica
Settore BIO/08
eng
Con Impact Factor ISI
Cholecystokinin-tetrapeptide (CCK-4); Neuroactive steroids; Neurosteroids; Panic attacks; Tiagabine
Zwanzger P., E.D. (2009). Changes in CCK-4 induced panic after treatment with the GABA-reuptake inhibitor tiagabine are associated with an increase in 3α,5α-tetrahydrodeoxycorticosterone concentrations. PSYCHONEUROENDOCRINOLOGY, 34(10), 1586-1589.
Zwanzger P., Eser D., Romeo E., di Michele F., Baghai T.C., Pasini A., Padberg F., Rupprecht R.
Articolo su rivista
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/2108/39198
Citazioni
  • ???jsp.display-item.citation.pmc??? 3
  • Scopus ND
  • ???jsp.display-item.citation.isi??? 4
social impact